Hi i am new to all of this but i was wondering if anyone has has switched from paxil to cymbalta. I have an oppiate addiction that i have overcome with the help of suboxen, but have a herniated disk in my back and heard cybalta may help eleviate pain. Does anyone know if this is true and due you just stop the paxil c/t or due you have to wean yourself off of it? Does cybalta make you tired? And is it good for anxiety? Sorry about all the questions but believe it or not my doctor didn't even know. Makes me wonder!!!
I always recommend tapering off one antidepressant while slowly starting another. Some doctors don't though. I have found Cymbalta to be very good for helping with pain though it can make you tired. It may also help with some of your anxiety as it targets the same neurotransmitter as Paxil plus an additional one. The Cymbalta probably won't alleviate all the pain but might definitely help.
What is the doctor recommending as far as stopping the Paxil and starting the Cymbalta? What dose of Paxil are you on? I can help you with a taper plan, if you would like.
Hey Woodmizer, Just generally speaking you do need to taper down one antidepressant when starting another, but I am Not a doctor. If you will consult a couple of Pharmacists, you will get the best answer, Pharmacists are the true medication experts, so, use a couple of their opinions to help you. If I am not mistaken, Paxil is an ssri, Cymbalta is a ssnri. There is a difference in how they work, one works only on serontonin, the other ( cymbalta) works on both serontonin and norpenephrine and I did probably spell both of those wrong. If you will go to wikipedia.org and look up ssri, ssnri, paxil and cymbalta, you will have more info to go on. Good Luck, sure hope it works, pain is a terrible thing to have to deal with. Patti
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Nov 2010 • 3 answers
Posted 17 Feb 2015 • 2 answers
Posted 12 Jun 2016 • 0 answers
Posted 19 Jan 2018 • 0 answers
Posted 17 Jun 2018 • 0 answers